Tuesday, December 8, 2009

Hello Doctor III

Visited my GP on Friday.

Complained about many symptoms.

Lethargy, tiredness, even after a good night's sleep. Aches and pains in muscles and joints which seem to be there when I get up in the morning and don't go away, feeling like I've climbed a mountain, run a race, but without any exercise at all. Also breathlessness and so on without any exercise at all (just bending over to pick something up!).

He read a bit of stuff on the computer and said to me "When are you having your ablation(the link is to the type of procedure)?"

I told him "Ninth of February".

He said that from the sound of all my symptoms it's probably caused by the drug I am on to regulate my heart rate (Flecainide* & Metoprolol**). Three percent of patients taking this drug have this side effect. He said that after the 9th of February maybe I will be able to throw that drug away and I won't be tired any more. No wonder I was almost falling asleep some days in at work when I was commuting nearly three hours a day.

SIDE EFFECTS: Constipation, loss of appetite, nausea, vomiting, dizziness, headache, skin rash, blurred vision, anxiety, depression or stomach upset may occur as your body adjusts to the medication. If these effects persist or worsen, inform your MD. Because this medication may cause lightheadedness or dizziness in some people, make sure you know how you react to this drug before driving or operating machinery. Notify your doctor if you develop: chest pain, irregular heartbeat, trembling or shaking, shortness of breath, swelling of feet or lower legs. If you notice other effects not listed above, contact your doctor or pharmacist.

**Metoprolol Tartrate Tablets
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Metoprolol Tartrate Tablets:

Constipation; diarrhea; dizziness; dry mouth/eyes; gas; headache; heartburn; lightheadedness; mild drowsiness; muscle aches; nausea; stomach pain; trouble sleeping; unusual tiredness or weakness; vomiting.
I really do hope the ablation sorts out the SVT.

No comments: